Alert archive / California / Wind Advisories in 2011

Wind Advisory 23, NWS Hanford, CA

April 22, 2011

NWS Hanford, CA issued this wind advisory at Apr 22, 2011, 12:44 PM PDT. It took effect at Apr 23, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 12:44 PM PDT (19:44 UTC)
In effect from
Apr 23, 2011, 11:00 AM PDT
Expired
Apr 23, 2011, 9:42 AM PDT
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS76 KHNX 221944
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1244 PM PDT FRI APR 22 2011

...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES
SATURDAY...

CAZ095-098-099-230400-
/O.NEW.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1244 PM PDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW
  THE PASSES. 

* TIMING: WIND SPEEDS WILL INCREASE THROUGH SATURDAY MORNING WITH
  THE GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT AND 8 PM PDT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA

* IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM STRONG
CROSSWINDS.  HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...14...
58...178 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE

WEATHER.GOV/HANFORD
3 follow-up statements
005 
WWUS76 KHNX 230337
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
837 PM PDT FRI APR 22 2011

...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES
SATURDAY...

CAZ095-098-099-231145-
/O.CON.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
837 PM PDT FRI APR 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND 
  BELOW THE PASSES. 

* TIMING: WIND SPEEDS WILL INCREASE THROUGH SATURDAY MORNING 
  WITH THE GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT 
  AND 8 PM PDT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM
  STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT 
  LIMITED TO...14... 58...178 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MV

WEATHER.GOV/HANFORD
359 
WWUS76 KHNX 231146
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
446 AM PDT SAT APR 23 2011

...STRONG AND GUSTY WINDS THROUGH AND BELOW THE MOUNTAIN PASSES
TODAY...

CAZ095-098-099-232015-
/O.CON.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
446 AM PDT SAT APR 23 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND 
  BELOW THE PASSES.

* TIMING: WIND SPEEDS WILL INCREASE THIS MORNING WITH THE
  GREATEST THREAT OF STRONG WINDS BETWEEN 11 AM PDT AND 8 PM PDT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: DRIVING IMPAIRMENT IN ANY HIGH PROFILE VEHICLE FROM
  STRONG CROSSWINDS. HIGHWAYS IMPACTED INCLUDE...BUT ARE NOT
  LIMITED TO...14...58...178 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
246 
WWUS76 KHNX 231642
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
942 AM PDT SAT APR 23 2011

CAZ095-098-099-231745-
/O.CAN.KHNX.WI.Y.0023.110423T1800Z-110424T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
942 AM PDT SAT APR 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

SOUTHWESTERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY WITH
GUSTS TO 40 MPH THROUGH AND BELOW THE MOUNTAIN PASSES. GUSTY
WINDS WILL CONTINUE THROUGH EASTER SUNDAY BUT ARE NOT LIKELY
TO EXCEED ADVISORY LEVELS FOR THE REMAINDER OF THIS WEEKEND.
THERE IS A POSSIBILITY THAT WINDS WILL BECOME MUCH STRONGER
BY MONDAY AFTERNOON.


$$
DURFEE

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:33 AM PDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 22, 9:33 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
933 AM PDT FRI APR 22 2011

.SYNOPSIS...
DRY CONDITIONS WILL CONTINUE ON FRIDAY AS HIGH PRESSURE BUILDS OVER
THE STATE. THIS WILL BE FOLLOWED BY A WEAK STORM SYSTEM THAT WILL
BRING A CHANCE OF SHOWERS TO THE SIERRA AND IN THE VALLEY FROM
FRESNO COUNTY NORTH OVER THE WEEKEND. THE REMAINDER OF THE CENTRAL
CALIFORNIA INTERIOR IS EXPECTED TO REMAIN DRY.

&&

.DISCUSSION...CURRENT FORECAST APPEARS TO BE ON TRACK WITH NO UPDATES
PLANNED THIS MORNING. SHORT WAVE RIDGE ALOFT WILL BRING DRY WEATHER
TO MUCH OF THE CWA TODAY WITH THE EXCEPTION OF A FEW LATE DAY SHOWERS
IN YNP. OTHERWISE...NEXT UPSTREAM TROUGH WILL SPREAD MID AND HIGH
LEVEL MOISTURE INTO THE CENTRAL CA INTERIOR THIS AFTERNOON AS IT
APPROACHES THE COAST. DESPITE AN INCREASE IN CLOUDINESS...TEMPS SHOULD
PEAK CLOSE TO OUR PROJECTED HIGHS FOR TODAY. ADDITIONALLY...EXPECT AN
INCREASE IN ONSHORE FLOW DURING THE NEXT 12 TO 18 HOURS AS THE UPPER
LEVEL TROUGH NEARS THE COAST. WINDS WILL LIKELY RAMP UP AGAIN IN THE
KERN COUNTY MOUNTAINS AND DESERT...PROBABLY PEAKING ABOVE ADVISORY
LEVELS SATURDAY AFTERNOON. WILL CONSIDER LAUNCHING A WIND ADVISORY
IN THESE AREAS WITH THE AFTERNOON FORECAST PACKAGE.

THE MODELS FORECAST THIS TROUGH TO MOVE INLAND TONIGHT AND WITH
IMPRESSIONABLE OROGRAPHIC LIFT AND MOISTURE...EXPECT HIGHER ELEVATIONS
OF THE SIERRA NORTH OF KINGS CANYON WILL RECEIVE A GOOD HALF INCH OF
PRECIP FROM THIS EVENING THROUGH MIDDAY SATURDAY. LATEST QPF FROM
THE CNFRC AND THE NAM IS LEANING WETTER OVER THE HIGHER TERRAIN AND
THIS SEEMS REASONABLE.  THE QUESTION IS HOW FAR SOUTH MEASURABLE
PRECIP WILL FALL FROM THIS SYSTEM. CONSIDERING HOW FAR SOUTH SHOWERS
MADE IT WITH THE PREVIOUS SYSTEM...WILL CONSIDER RAISING POPS A BIT
WITH THE NEXT FORECAST PACKAGE.

ALTHOUGH THE MODELS FORECAST THIS TROUGH TO EXIT INTO THE GREAT
BASIN BY SATURDAY AFTERNOON...PRECIP...ALBEIT LIGHT...WILL LIKELY
LINGER IN THE UPSLOPE REGIONS OF THE SIERRA UNTIL AT LEAST SATURDAY
EVENING WHILE LOW CLOUDS BANK UP IN THE NORTHWESTERLY FLOW IN THE
SIERRA FOOTHILLS AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI
MOUNTAINS INTO EASTER SUNDAY MORNING.

THERE IS A CONCERN THAT ADDITIONAL ENERGY IN THE NW FLOW ALOFT COULD
STILL BRING AT LEAST A SMALL THREAT OF LIGHT PRECIP ALONG THE SIERRA
CREST INTO SUNDAY EVENING. WILL REASSESS THIS FURTHER BY THE TIME THE
12Z RUN OF THE ECM IS COMPLETELY IN. OTHERWISE...A ROBUST ONSHORE
FLOW WILL KEEP TEMPS ON THE COOL SIDE OF NORMAL DURING THE NEXT FEW
DAYS...ESPECIALLY SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 426 AM PDT FRI APR 22 2011/

DISCUSSION...
EXCEPT FOR A FEW UPSLOPE CLOUDS OVER THE SOUTH END AND EAST SIDE
OF THE SJV...SKIES ARE MOSTLY CLEAR ACROSS THE CENTRAL CALIFORNIA
INTERIOR UNDER WEAK SHORTWAVE RIDGING OVERHEAD. THIS WILL PROVIDE
MILD CONDITIONS TODAY WITH TEMPERATURES TOPPING OUT NEAR CLIMO.

ANOTHER APPROACHING SHORTWAVE IMPULSE WILL RETURN PRECIPITATION
CHANCES TO THE SIERRA ZONES AND THE NORTHERN PART OF THE VALLEY BY
THIS EVENING...CONTINUING INTO SATURDAY EVENING AS ADDITIONAL
WEAK ENERGY TRACKS ACROSS THE REGION.

AS THE UPPER RIDGE THEN EXPANDS SLIGHTLY...ADDITIONAL DISTURBANCES
WILL BE SHUNTED MAINLY NORTH OF OUR AREA...KEEPING THE FORECAST
GENERALLY DRY FOR NEXT WEEK WITH TEMPERATURES TRENDING UPWARD TO
A FEW DEGREES ABOVE SEASONAL AVERAGES BY MIDWEEK. A SOMEWHAT
DEEPER TROUGH SHOULD THEN LOWER TEMPERATURES BACK A FEW DEGREES AS
IT BRUSHES BY TO THE NORTH TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS ACROSS THE CENTRAL CA INTERIOR THROUGH 00Z SATURDAY.
AFTERWARD...INCREASING AREAS OF MVFR ACROSS THE LOWER ELEVATIONS
ALONG WITH MOUNTAIN OBSCURING IFR CONDITIONS THROUGH 18Z SATURDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
PREVIOUS DISCUSSION...JEB
AVN/FW...DCH
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 22, 12:44 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1244 PM PDT FRI APR 22 2011

CAZ095-098-099-231300-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1244 PM PDT FRI APR 22 2011

...GUSTY WINDS IN THE KERN MOUNTAINS AND DESERT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY IS IN EFFECT ON SATURDAY FROM 11 AM UNTIL 11 PM.
PLEASE SEE THE LATEST SFONPWHNX PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

MENDENHALL

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.